Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 151, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 30, 2016, 8:40 PM CDT for Lynn County, Texas. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2016, 8:40 PM CDT (01:40 UTC)
- Expired
- May 30, 2016, 9:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lynn County, TX
The radar
The Lubbock radar (KLBB), 49 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 8:47 PM CDT | HAIL 1 | Tahoka, TX | |
| May 30, 9:03 PM CDT | HAIL 1.25 | Tahoka, TX | REPORTED ON THE NORTH SIDE OF TOWN VIA SPOTTER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1489 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 2139 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
488
WUUS54 KLUB 310140
SVRLUB
TXC305-310215-
/O.NEW.KLUB.SV.W.0151.160531T0140Z-160531T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
840 PM CDT MON MAY 30 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LYNN COUNTY IN NORTHWESTERN TEXAS...
* UNTIL 915 PM CDT
* AT 840 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TAHOKA...
MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TAHOKA AND WILSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3304 10177 3316 10194 3339 10179 3339 10171
3330 10156 3323 10156
TIME...MOT...LOC 0140Z 217DEG 16KT 3317 10181
HAIL...1.00IN
WIND...60MPH
$$
RMCQUEEN1 follow-up statement
385
WWUS54 KLUB 310157
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
857 PM CDT MON MAY 30 2016
TXC305-310215-
/O.CON.KLUB.SV.W.0151.000000T0000Z-160531T0215Z/
LYNN TX-
857 PM CDT MON MAY 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR CENTRAL LYNN COUNTY...
AT 855 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED ALONG U.S. HIGHWAY
87 ABOUT 6 MILES NORTH OF TAHOKA...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
TAHOKA AND WILSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3339 10179 3339 10171 3330 10156 3323 10156
3304 10177 3316 10194
TIME...MOT...LOC 0155Z 217DEG 16KT 3323 10176
HAIL...1.25IN
WIND...60MPH
$$
RMCQUEENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:01 PM CDT, 5 hours 39 minutes earlier.
Area forecast discussion, May 30, 3:01 PM CDT, 5 hours 39 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 301 PM CDT MON MAY 30 2016 .SHORT TERM... A very pleasant Memorial Day afternoon was in progress across the forecast area as the atmosphere continued to slowly recover from Sunday night's convective activity. The remnants of that storm complex, believe it or not, cleared the Texas coast around noon and is now over the western Gulf of Mexico as of 19Z. Surface wind has come back around to the south across West Texas, dewpoints have climbed back into the 60s save the western South Plains and temperatures were in the 70s and lower 80s. This was making for some well-capped mixed layer CAPE around 1000 j/kg and climbing. Next disturbance in modest mid-level SW flow aloft was moving northeast across New Mexico this afternoon and regional 88D radars continue to show an increase in convective coverage coincident with this feature. There is decent agreement among short range/high resolution models of scattered storms advecting/developing across the forecast area very late this afternoon and evening as the disturbance approaches. Low end CAPE/effective shear should prevent any widespread severe convective episode, but isolated, low-end severe storms will certainly be possible, mainly before sunset. Similar pattern will exist on Tuesday with the, possibly important, wrinkle of a weak surface cool front dropping through the Texas Panhandle. Otherwise, not much for a forecaster to hang his hat on as far as favored locations for additional precipitation. Again, decent agreement from model QPF of a complex or clusters of storms developing ahead/along frontal boundary with possible assistance from any additional disturbances in SW flow aloft. This certainly seems plausible and will shotgun high chance to likely POPs from west to east in the grids. JW .LONG TERM... The upper low currently centered over southwest Arizona is progged to translate only slowly eastward, emerging over Far West Texas early Thursday and progressing to the center part of the state by Friday. In addition, a storm system moving across the northern tier of the nation and southern Canada will send a cold front southward into South Plains region by late Tuesday night or early Wednesday. This pattern will set the stage for a prolonged stretch of unsettled weather through much of the work week. There is a good signal that one or two MCS(s) will form in the region tomorrow evening and track southeastward. Marginal shear and modest instability could support a few strong/severe storms, but attention would likely evolve to a localized heavy rain threat as the convection grows upscale. The exact location of any potential MCS track remains somewhat uncertain, but most of the CWA will have a good shot of seeing at least some precipitation and PoPs in the 50-70 percent range were maintained. The front in the area along with the approaching upper level trough will keep good storm chances in the forecast Wednesday into Thursday, though the better chances should gradually shift further to the southeast with time in tow with the upper trough/low. The best rain chances should shift downstate by late week, though some NWP solutions do hold the upper level weakness close enough to warrant maintaining low thunder chances across portions of the Rolling Plains late Friday into this weekend. In the wake of this week's storm system some form of northerly flow aloft will develop over West Texas and be maintain downstream of a western ridge through the conclusion of the extended forecast. There are even signals in the guidance that northwesterly flow convection could threaten the far northwestern/western zones by the end of the weekend into early next week. Given this we have introduced slim storm chances across our far northwestern zones Sunday and Monday. Highs through the extended will be on the low side of average, with the coolest days expected behind the FROPA Wednesday and Thursday when most locations may not make it out of the 70s. In contrast, decent moisture and cloud cover through much of the week should keep overnight lows near to slightly above average. && .LUB Watches/Warnings/Advisories... None. && 13/33
Hazardous weather outlook, May 30, 11:27 AM CDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1127 AM CDT MON MAY 30 2016 TXZ021>044-311630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1127 AM CDT MON MAY 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP NEAR THE TEXAS AND NEW MEXICO BORDER LATE THIS AFTERNOON AND SPREAD EAST ACROSS THE SOUTH PLAINS...EXTREME SOUTHERN PANHANDLE AND ROLLING PLAINS THROUGH THE EVENING HOURS. A FEW OF THESE STORMS MAY BRIEFLY BECOME SEVERE WITH HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS UP TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL CONTINUE THROUGH THURSDAY. THE MOST LIKELY TIME FOR STORM DEVELOPMENT WILL BE IN THE LATE AFTERNOON THROUGH OVERNIGHT HOURS. A FEW OF THESE STORMS COULD BECOME SEVERE. HEAVY RAINFALL AND FLOODING WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. JW
In the hours before
Special weather statement, May 30, 6:28 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
628 PM CDT MON MAY 30 2016
TXZ021-027-028-310000-
BAILEY TX-LAMB TX-PARMER TX-
628 PM CDT MON MAY 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PARMER...
NORTHWESTERN LAMB AND BAILEY COUNTIES UNTIL 700 PM CDT...
AT 628 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NEEDMORE...OR 8 MILES SOUTH OF MULESHOE...MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MULESHOE...EARTH...SUDAN...NEEDMORE...BULA...MAPLE...MULESHOE WILDLIFE
REFUGE...ENOCHS...PROGRESS AND SPRINGLAKE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3444 10278 3436 10253 3431 10252 3431 10237
3428 10226 3383 10263 3385 10305 3388 10305
TIME...MOT...LOC 2328Z 217DEG 16KT 3411 10271
RMCQUEENSpecial weather statement, May 30, 7:01 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
701 PM CDT MON MAY 30 2016
TXZ027-028-310030-
BAILEY TX-LAMB TX-
701 PM CDT MON MAY 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAMB AND EASTERN
BAILEY COUNTIES UNTIL 730 PM CDT...
AT 701 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF SUDAN...OR 8 MILES SOUTHEAST OF MULESHOE...MOVING
NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MULESHOE...EARTH...SUDAN...AMHERST...NEEDMORE AND FIELDTON.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3431 10265 3431 10241 3404 10221 3393 10272
3411 10285
TIME...MOT...LOC 0001Z 230DEG 12KT 3417 10261
RMCQUEENSpecial weather statement, May 30, 7:39 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 739 PM CDT MON MAY 30 2016 TXZ022-028-310115- LAMB TX-CASTRO TX- 739 PM CDT MON MAY 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CASTRO AND NORTHERN LAMB COUNTIES UNTIL 815 PM CDT... AT 738 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORM CENTERED NEAR EARTH...AND MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... EARTH AND SPRINGLAKE. THUNDERSTORMS MAY INTENSIFY THIS EVENING...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3423 10209 3407 10251 3417 10259 3456 10240 TIME...MOT...LOC 0038Z 234DEG 24KT 3418 10250 RMCQUEEN
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:01 PM CDT | Special Weather Statement | LUB | Lamb | 29 min |
| May 30, 7:39 PM CDT | Special Weather Statement | LUB | Castro | 36 min |
| May 30, 7:54 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb | 30 min |
| May 30, 9:02 PM CDT | Areal Flood Advisory | LUB | Lamb | 118 min |
| May 30, 9:07 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 38 min |
| May 30, 9:25 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 35 min |
| May 30, 9:37 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 38 min |
| May 30, 9:42 PM CDT | Areal Flood Advisory | LUB | Lubbock | 63 min |
| May 30, 9:48 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb, Lubbock | 42 min |
| May 30, 9:50 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 40 min |
| May 30, 10:11 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock, Lynn | 22 min |
| May 30, 10:22 PM CDT | Flash Flood Warning | LUB | Hale, Hockley, Lamb, Lubbock | 83 min |
| May 30, 10:30 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb, Lubbock | 45 min |
| May 30, 10:31 PM CDT | Special Weather Statement | LUB | King | 29 min |
| May 30, 11:07 PM CDT | Special Weather Statement | LUB | Lynn | 23 min |
| May 30, 11:29 PM CDT | Special Weather Statement | LUB | Lubbock | 31 min |
| May 30, 11:35 PM CDT | Areal Flood Advisory | LUB | Hockley, Lubbock | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.